Jump to content
CrazyBoards.org

Recommended Posts

Lamictal is seriously a wonder drug. It's powerful, has few side effects, and can be taken once a day. It very effectively keeps the depression in check.

At 50mg q.d., it was amazing. It didn't mess with my sleep at all, but when I moved to 100mg q.d., it really started to screw with my sleep cycle. Before, I was sleeping an average of 5.5 hours a night. That's a bit less than I usually get (7 hours), but it's not terribly abnormal. I wasn't ever tired at all (after month of 5-6 hours of sleep a night).

Now, I'm sleeping 9 hours per night and waking up tired! Last night I slept 13 hours and woke up tired!! Sometimes I get up, and I'm so tired I can't even read for an hour or so. No matter how much I sleep, I wake up feeling like crap for an hour or two. It's not uncommon for me when I'm depressed, but I'm not right now.

I used to avoid caffeine completely, but I'm consuming it again. ;)

I even take the Lamictal in the morning now. It makes no difference what time of day I take it.

It's not like I really need to go back to the 5-6 hours per night (that's usually in manic territory for me) as I'd be fine with sleeping 8 hours and waking up refreshed. Is it too much to ask for? I actually want to feel like sleep is a worthwhile activity.

Link to comment
Share on other sites

why do you take it all at once? why not half and half?

i take 400mg and i have been tired lately - but thats because ive also started tegretol, have been stressed and havent taken my other meds like i should.

taking part in the morning and the other at night might help.

but i think anticonvulsants in general are just tiring. I took Valproate for a while and that was awful. not in the same heavily sedated way that seroquel or something does... but just in the all day exhaustion. it seems to set in and become noticeable after a few months on it.

ask your doc?

could it be early signs of depression even if you dont feel depressed at the moment?

Link to comment
Share on other sites

why do you take it all at once? why not half and half?

I dunno. My doc never recommended it, and I figured it'd be a pain to split a pill that's already been split. I've tried taking it in the morning so the drug levels will drop before I sleep, but it doesn't seem to matter. It doesn't really make me feel sedated, it just makes me authentically tired for a long time after I wake up. I think it's just messing with my quality of sleep because I have night sweats and stuff too.

ould it be early signs of depression even if you dont feel depressed at the moment?

Yeah, it could be. I don't feel depressed, but it's usually the physical signs that come first.

Link to comment
Share on other sites

I'm sure you've already checked this, but: thyroid and CBC?

Have you been consistently oversleeping since you started at 100 mg, or did your response change?

Did you and your psychiatrist try 75 mg? (This is the Goldilocks approach to psychopharm... too little... too much... just right.)

Link to comment
Share on other sites

I'm sure you've already checked this, but: thyroid and CBC?

I had it checked awhile back - normal. My CBC and thyroid count have looked good every time they've been checked. (CBC changes w/ infection though) I didn't think those drugs were known to mess with the thyroid either.

Have you been consistently oversleeping since you started at 100 mg, or did your response change?

I've been consistently oversleeping. My sleep jumped from 6 hrs to 9 hrs by the third day on 100mg. I figured it was just a phase, but after five weeks, it looks like it's here to stay. I never used to use an alarm clock, and now I have to set one. If I don't, I'll sleep over 12 hours. The only way I'll wake up on my own is if the room gets too hot or my bed gets soaked from night sweats. (They're pretty uncommon, but I have been getting them while on Lamictal)

Did you and your psychiatrist try 75 mg? (This is the Goldilocks approach to psychopharm... too little... too much... just right.)

LOL. I like the analogy. Actually, I haven't been back in since before I jumped up to 100mg.

Lamictal is my only mood stabilizer, and from what I've read and what the doc said, it's pretty weak to begin with. I don't think the doc likes the idea that I'm not on a stronger/higher dose stabilizer to begin with. I'm gonna go back in within a week or two and see what the doc has to say. $10 says he recommends Lithium augmentation and a reduction in Lamictal dose. He was pushing lithium hard last time. It would probably work well for me, but like I told him, I don't want to touch lithium unless it's a last resort. It has too many nasty health effects, and since I'm terrible about visiting the doctor, the blood checks probably wouldn't work out the best.

I can't think of any pharmaceutical options that'll work better than what I have. Lamictal works so well, I won't give it up even if I end up sleeping 10 hours a day for ever. It'd suck, but it's worth it in the end.

Here's what I've tried:

- changing the dosing time

- changing the time I go to sleep

- lower the room temperature when I sleep

- sleeping on different surfaces

- Avoiding stimulants - that made it worse. Oddly enough, stimulants help me sleep. I'm serious.

- Using caffeine again - it works, but I feel like crap when it wears off. They need to make extended release caffeine pills

- Avoiding Alcohol - it actually makes me sleep even more, but that sleep I get is terrible

I think I'm just gonna have to suck it up and get used to it. Once the bupropion gets into my system, I'm fine about an hour or two later. I suppose I could try waking up two hours early, taking the bupropion, and going back to sleep. I used to do that when I was depressed, so I'd wake up feeling a bit better.

Any other suggestions?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...